Houlding, B. and Coolen, F.P.A. and Bolger, D. (2015) 'A conjugate class of utility functions for sequential decision problems.', Risk analysis., 35 (9). pp. 1611-1622.
The use of the conjugacy property for members of the exponential family of distributions is commonplace within Bayesian statistical analysis, allowing for tractable and simple solutions to problems of inference. However, despite a shared motivation, there has been little previous development of a similar property for using utility functions within a Bayesian decision analysis. As such, this article explores a class of utility functions that appear to be reasonable for modeling the preferences of a decisionmaker in many real-life situations, but that also permit a tractable and simple analysis within sequential decision problems.
|Keywords:||Decision analysis, Matched updating, Normative choice theory, Preference modeling, Risk analysis, Utility theory.|
|Full text:||(AM) Accepted Manuscript|
Download PDF (1495Kb)
|Publisher Web site:||http://dx.doi.org/10.1111/risa.12359|
|Publisher statement:||This is the accepted version of the following article: Houlding, B., Coolen, F. P. A. and Bolger, D. (2015), A Conjugate Class of Utility Functions for Sequential Decision Problems. Risk Analysis, 35(9): 1611-1622, which has been published in final form at http://dx.doi.org/10.1111/risa.12359. This article may be used for non-commercial purposes in accordance With Wiley Terms and Conditions for self-archiving.|
|Date accepted:||01 April 2015|
|Date deposited:||05 October 2015|
|Date of first online publication:||07 April 2015|
|Date first made open access:||07 April 2017|
Save or Share this output
|Look up in GoogleScholar|